MAUDE Adverse Event Report: MICROVENTION, INC SCEPTER XC OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION, INC SCEPTER XC OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0411XC-ID-700
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been received.The alleged product issue of foreign material found on the device and incident as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported: during balloon preparation, the physician noticed an orange piece (foreign body) in the lumen of the balloon.There was no impact to the patient as the device had no patient contact.Although requested no additional clarification has been received as of this report date.
 
Event or Problem Description
No additional information has been received.
 
Additional Manufacturer Narrative
Investigation findings: items returned for evaluation: scepter xc.The device was returned with the yellow polyimide ring dislodged and the coils at the proximal end of the balloon were found to be unwound.This damage is consistent with the condition observed in the customer provided images.No other damage was observed.The investigation of the returned balloon catheter found the coils at the proximal end of the balloon to be unwound and the yellow polyimide ring dislodged within the balloon near the unwound coils, which is consistent with the alleged product issue.However, the polyimide ring is a component of the device and not a foreign object as described in the reported event.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the polyimide ring dislodging, but this condition is consistent with the device experiencing forces over specification due to over inflation.

Brand Name
SCEPTER XC OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18499918
Report Number2032493-2024-00041
Device Sequence Number20869613
Product Code MJN
UDI-Device Identifier00842429103418
UDI-Public(01)00842429103418(11)230504(17)260430(10)0000357692
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberBC0411XC-ID-700
Device Lot Number0000357692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown